Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 40, NWS Denver/Boulder, CO

June 16, 2011Jackson County, Larimer County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 16, 2011, 5:43 PM MDT for Jackson County, Larimer County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2011, 5:43 PM MDT (23:43 UTC)
Expired
Jun 16, 2011, 6:30 PM MDT
In force
47 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jackson County, CO, Larimer County, CO

The radar

The Cheyenne radar (KCYS), 92 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 1:55 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2399 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-110 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

215 
WUUS55 KBOU 162343
SVRBOU
COC057-069-170030-
/O.NEW.KBOU.SV.W.0040.110616T2343Z-110617T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
543 PM MDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LARIMER COUNTY IN NORTH CENTRAL COLORADO
  NORTHEASTERN JACKSON COUNTY IN NORTH CENTRAL COLORADO

* UNTIL 630 PM MDT

* AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT
  60 MPH.  THIS STORM WAS LOCATED 2 MILES NORTHEAST OF BROWNLEE...OR
  63 MILES WEST OF FORT COLLINS...MOVING EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALDEN...
  RED FEATHER LAKES...GLENDEVEY...FOUR CORNERS...COWDREY AND
  BROWNLEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 4099 10557 4079 10527 4059 10636 4099 10641
TIME...MOT...LOC 2343Z 255DEG 43KT 4082 10621
WIND...HAIL 60MPH <.75IN

$$
2 follow-up statements
821 
WWUS55 KBOU 170009
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
609 PM MDT THU JUN 16 2011

COC057-069-170030-
/O.CON.KBOU.SV.W.0040.000000T0000Z-110617T0030Z/
LARIMER CO-JACKSON CO-
609 PM MDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR NORTHEASTERN JACKSON AND NORTHWESTERN LARIMER COUNTIES...

AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT
60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTH OF FOUR CORNERS...OR 49
MILES NORTHWEST OF FORT COLLINS...MOVING NORTHEAST AT 45 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALDEN...RED FEATHER LAKES...GLENDEVEY...FOUR CORNERS...COWDREY AND
BROWNLEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 4099 10557 4079 10527 4059 10636 4099 10641
TIME...MOT...LOC 0009Z 241DEG 37KT 4094 10588
WIND...HAIL 60MPH <.75IN

$$
164 
WWUS55 KBOU 170031
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
631 PM MDT THU JUN 16 2011

COC057-069-170039-
/O.EXP.KBOU.SV.W.0040.000000T0000Z-110617T0030Z/
LARIMER CO-JACKSON CO-
631 PM MDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON AND
NORTHWESTERN LARIMER COUNTIES WILL EXPIRE AT 630 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. 

LAT...LON 4099 10557 4079 10527 4059 10636 4099 10641
TIME...MOT...LOC 0029Z 241DEG 37KT 4104 10564

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:38 PM MDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 16, 3:38 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
338 PM MDT THU JUN 16 2011

...CORRECTED TO RED FLAG WARNING HEADLING BELOW...

.SHORT TERM...SHORTWAVE WITH QUITE A BIT OF LIGHTNING CURRENTLY
MOVING INTO NORTHWEST COLORADO...WITH TAIL END ACROS CENTRAL UTAH.
DECENT LIFT AHEAD OF TROUGH...MAINLY OVER SOUTHEAST WYOMING. LAPS
SURFACE ANALYSIS SHOWING CAPES ROUGHLY 1000-2000 J/KG NEAR NORTHERN
BORDER WHERE DEWPOINTS HOLDING IN THE 50S. LESS CAPE FURTHER SOUTH
WITH DEWPOINTS IN THE 30S AND 40S. SEVERE TSTM WATCH IN EFFECT UNTIL
03Z FOR ZONES NEAR PORTIONS OF NORTHEAST COLORADO NORTH AND EAST OF
DENVER AREA. FURTHER SOUTH ACROSS SOUTHERN FOOTHILLS AND ALONG
PALMER DIVIDE INTO LINCOLN COUNTY... GUSTY SOUTHERLY WINDS OF 25 TO
30 KTS EXIST ALONG WITH DEWPOINTS IN THE LOW TEENS. RED FLAG WARNING
STILL IN EFFECT THERE THROUGH 03Z. CONDITIONS MARGINAL IN PARK AND
SUMMIT COUNTIES...BUT THERE IS SOME HIGH BASED CONVECTION WHICH
COULD HELP THINGS A BIT THERE. MODELS SHOW SHORTWAVE MOVING ACROSS
NORTHERN COLORADO THROUGH THE EVENING...SO WILL KEEP THE HIGHER POPS
THERE WITH LESS FURTHER SOUTH. CROSS SECTIONS SHOW MOISTURE
DECREASING AFTER MIDNIGHT AS SUBSIDENCE MOVES IN BEHIND WAVE. COULD
SEE SOME LIGHT RAIN SHOWERS LINGERING AFTER MIDNIGHT. LAPSE RATES
DECREASE OVERNIGHT...SO WILL NOT MENTION THUNDER. ALSO...DESPITE
COOLING...WILL KEEP PRECIP AS LIQUID OVER MOUNTAINS. BOUNDARY LAYER
WIND AND MOISTURE PROGS SUGGEST POTENTIAL FOR LOW CLOUDS AND FOG
ACROSS PLAINS BETWEEN 09Z AND 15Z. WILL INCLUDE PATCHY FOG IN THE
ZONES. GUIDANCE SUGGESTS LOW CLOUDS AND POTENTIAL FOG AS FAR WEST AS
THE FOOTHILLS. WILL ONLY INCLUDE URBAN CORRIDOR FOR NOW. ON
FRIDAY...SOUTHWEST FLOW ALOFT CONTINUES AS ANOTHER SHORTWAVE ALONG
WITH A BATCH MOVES ACROSS COLORADO DURING THE AFTERNOON. MOST OF THE
ASCENT STAYS WEST OF CFWA...THOUGH SOME SPILLS ACROSS MOUNTAINS.
WITH LAPSE RATES INCREASING TO AROUND 8 C/KM DURING THE AFTERNOON...
WILL KEEP THE SLIGHT CHANCE FOR STORMS GOING ACROSS MOST OF AREA.
THINGS DO LOOK A BIT STABLE OVER FAR NORTHEAST CORNER...NO POPS
THERE. TEMPERATURE AND THICKNESS PROGS SUGGEST HIGHS IN THE 70S
ACROSS PLAINS...WITH NAM GUIDANCE SHOWING MID 70S AT DENVER. GFS
GUIDANCE A BIT WARMER AT DENVER WITH A HIGH OF 80 DEGREES. CURRENT
TEMPERATURE GRIDS ARE CLOSER TO THE GFS GUIDANCE...AND LOOKS MORE
RESONABLE.

.LONG TERM...THE SOUTHWESTERLY FLOW ALOFT WILL REMAIN IN PLACE
THROUGH THE WEEKEND. AS MID LEVEL SUBSIDENCE CONTINUES TO LIFT NORTH
FRIDAY AFTERNOON...ISOLATED TO SCATTERED TSTMS MAY DEVELOP.  NAM12
SOUNDINGS INDICATE THE BEST INSTABILITY WILL BE EAST AND SOUTHEAST
OF DENVER ALONG THE PALMER DIVIDE.  FCST CAPES AROUND 1900 J/KG OVER
THAT AREA...WITH LESSER CAPES OF AROUND 800 J/KG ALONG THE NRN
BORDER.  SHEAR SUFFICIENT ENOUGH TO PRODUCE A FEW SEVERE CELLS IF
THE STORMS DEVELOP.  WILL CONTINUE WITH 30 PERCENT COVERAGE EAST AND
SOUTH OF DENVER WITH LESSER POPS ELSEWHERE.  TEMPERATURES NEAR
NORMAL ON SATURDAY...WITH A WEAK SHORT WAVE RIDGE OVER THE AREA.
ENOUGH MOISTURE EMBEDDED THE THE FLOW WILL ALLOW FOR A SLIGHT CHANCE
OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE WEEKEND.  MID LEVEL
QG ASCENT WILL BEGIN TO SPREAD ACROSS WRN CO SUNDAY NIGHT AS AN
UPPER LEVEL TROF OVER ERN NV/UT MOVES TO THE EAST-NORTHWEST.  WL GO
WITH CHC POPS IN THE MTNS SUNDAY NIGHT AND MONDAY...WITH SLGT CHC
POPS ELSEWHERE.  TEMPERATURES WARM UP SLIGHTLY ON SUNDAY AHEAD OF
THE NEXT SYSTEM.  THE MAIN FORCING WITH THE SYSTEM WILL BE IN THE
UPPER LEVELS WITH QG ASCENT AOA 700 MB.  SFC LOW NOT VERY WELL
ORGANIZED AT THIS POINT AND TOO FAR NORTH TO ALLOW FOR GOOD UPSLOPE
FLOW TO DEVELOP MONDAY. THE UPPER TROF IS PROGGED TO MOVE EAST
MONDAY NIGHT WITH A NORTHWESTERLY FLOW DEVELOPING AT THAT TIME. WILL
NOT ALTER TEMPERATURE GRIDS TOO MUCH WITH MONDAY THE COOLEST DAY OF
THE WEEK.  WL GO WITH A PERSISTENT SLIGHT CHC OF AFTN/EVNG TSTMS FOR
THE REST OF THE PERIOD.  SHOULD SEE TEMPERATURES RETURN TO ABOVE
NORMAL BY THURSDAY OF NEXT WEEK.  STILL SOME DISCREPANCIES REGARDING
THE TIMING AND STRENGTH OF THE NEXT TROF.

&&

AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH MOST OF TONIGHT.
ISOLATED THUNDERSTORMS STILL POSSIBLE THROUGH AROUND 03Z...WITH
MAINLY GUSTY OUTFLOW WINDS TO AROUND 30KTS AND LIGHT RAIN. COULD SEE
CEILINGS AROUND 6000 FEET AGL...WHICH COULD AFFECT ILS APPROACHES.
SOUTHEAST WINDS WILL WEAKEN DURING THE EVENING...BECOMING LIGHT
SOUTHWEST TO WEST BY 05Z. CHANCE OF MVFR CONDITIONS WITH THE
DEVELOPMENT OF STRATUS AND POSSIBLE FOG. WILL KEEP THE MVFR
CONDITONS AS A TEMPO GROUP BETWEEN 11Z AND 15Z. OTHERWISE...A SLIGHT
CHANCE OF THUNDERSTORMS AFTER 18Z AS A WEAK DISTURBANCE MOVES ACROSS
THE REGION. MAIN THREAT WILL BE GUSTY OUTFLOW WINDS AND LIGHT RAIN.
VFR CONDITIONS TO PREVAIL...WITH POSSIBLE CEILINGS AROUND 6000 FEET
AGL.

&&

.HYDROLOGY...NO MAJOR IMPACTS EXPECTED FOR THE BURN AREAS TONIGHT OR
FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING AND
AGAIN FRIDAY AFTERNOON. BUT THE STORM MOTION SHOULD BE FAST ENOUGH
TO KEEP CONCERNS LOW. RAINFALL AMOUNTS SHOULD BE AROUND A TENTH OF
AN INCH.

TEMPERATURES NEAR AVERAGE ARE EXPECTED THROUGH SUNDAY. BELOW AVERAGE
TEMPERATURES SUNDAY NIGHT THROUGH WEDNESDAY WILL SLOW THE MELTING OF
THE MOUNTAIN SNOWPACK. SEVERAL RIVERS IN JACKSON COUNTY ARE OVER
BANKFULL. THE COLORADO RIVER IS FORECAST TO RISE AS RESERVOIR
RELEASES INCREASE DUE TO MOUNTAIN SNOWMELT. ELSEWHERE IN NORTH
CENTRAL COLORADO...OVERALL IMPACTS FROM MOUNTAIN SNOWMELT RUNOFF ARE
EXPECTED TO BE LOW. HOWEVER...WITH THE INCREASED CHANCE FOR
SCATTERED SHOWERS EARLY NEXT WEEK THERE IS STILL A SLIGHT RISK FOR
EVEN HIGHER FLOWS.

FLOOD ADVISORIES ARE IN EFFECT FOR RIVERS IN JACKSON COUNTY AND THE
COLORADO RIVER IN NORTHERN GRAND COUNTY IN NORTH CENTRAL COLORADO.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 8PM MDT
THIS EVENING FOR FIRE ZONES 212..214..216..241..246..247 FOR GUSTY
WINDS AND LOW HUMIDITY.
&&

D-L/COOPER
Hazardous weather outlook, Jun 16, 11:12 AM MDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1112 AM MDT THU JUN 16 2011

COZ030>051-171200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1112 AM MDT THU JUN 16 2011

...RED FLAG WARNING UNTIL 8PM MDT THIS EVENING FOR SUMMIT AND PARK
COUNTIES...THE SOUTHERN FOOTHILLS AND ALONG THE PALMER DIVIDE INTO
LINCOLN COUNTY THROUGH THE EARLY EVENING FOR GUSTY WINDS AND LOW
HUMIDITY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
MOUNTAINS AND FOOTHILLS...SPREADING ACROSS THE PLAINS DURING THE
AFTERNOON AND EVENING. THE BEST COVERAGE WILL BE NEAR THE WYOMING
AND NEBRASKA BORDERS. SOME STORMS COULD BECOME SEVERE...MAINLY NORTH
OF A FORT COLLINS TO FORT MORGAN TO LIMON LINE. HAIL AND STRONG
WINDS WILL BE THE MAIN CONCERNS...THOUGH A BRIEF TORNADO CANNOT BE
RULED OUT DUE TO THE INCREASING SHEAR IN THE ATMOSPHERE.

GUSTY SOUTHERLY WINDS WILL COMBINE WITH LOW HUMIDITY AND WARM
TEMPERATURES TO PRODUCE CRITICAL FIRE WEATHER CONCERNS ACROSS PARK
AND SUMMIT COUNTIES...THE SOUTHERN FOOTHILLS AND ALONG THE PALMER
DIVIDE INTO LINCOLN COUNTY THROUGH THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A PERSISTENT SOUTHWESTERLY FLOW ALOFT WILL REMAIN OVER COLORADO
THROUGH SUNDAY.  IT WILL BE COOLER BY EARLY NEXT WEEK AS A
STORM SYSTEM OVER THE GREAT BASIN MAKES ITS WAY ACROSS THE STATE.
THERE WILL BE AT LEAST A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS OVER THE WEEKEND...WITH A BETTER CHANCE OF SHOWERS
SUNDAY NIGHT AND MONDAY.  THE FLOW ALOFT WILL BE NORTHWESTERLY FOR
TUESDAY AND WEDNESDAY.  TEMPERATURES WILL BE NEAR SEASONAL NORMALS
OVER THE WEEKEND...BUT DROP TO BELOW NORMAL THROUGH EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER...SPOTTER REPORTS IN ACCORDANCE TO CRITERIA WILL BE
APPRECIATED.

D-L/COOPER

In the hours before

Special weather statement, Jun 16, 1:00 PM MDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
100 PM MDT THU JUN 16 2011

COZ030-031-161930-
JACKSON COUNTY BELOW 9000 FEET CO-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET CO-
100 PM MDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHERN JACKSON COUNTY

AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF MT
ZIRKEL...OR 80 MILES WEST OF FORT COLLINS...MOVING NORTHEAST AT 45
MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO MT ZIRKEL...
COWDREY AND BROWNLEE.

LAT...LON 4100 10619 4098 10619 4096 10622 4092 10621
      4090 10622 4086 10618 4083 10613 4068 10660
      4078 10666 4078 10664 4081 10664 4083 10666
      4086 10666 4101 10629
TIME...MOT...LOC 1901Z 244DEG 39KT 4080 10654
Special weather statement, Jun 16, 3:05 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
305 PM MDT THU JUN 16 2011

COZ041-045-046-162130-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
305 PM MDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTH CENTRAL ELBERT COUNTY
  EASTERN ARAPAHOE COUNTY

AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF DEER
TRAIL...OR 33 MILES NORTHWEST OF LIMON...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO DEER TRAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 3970 10417 3958 10388 3938 10420 3948 10439
TIME...MOT...LOC 2105Z 218DEG 11KT 3949 10422
Special weather statement, Jun 16, 3:48 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
348 PM MDT THU JUN 16 2011

COZ041-045-046-162215-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
348 PM MDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTH CENTRAL ELBERT COUNTY
  SOUTHEASTERN ARAPAHOE COUNTY

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF DEER
TRAIL...OR 28 MILES NORTHWEST OF LIMON...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO DEER TRAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 3968 10408 3959 10371 3938 10415 3949 10429
TIME...MOT...LOC 2148Z 232DEG 15KT 3947 10415
Special weather statement, Jun 16, 4:28 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
428 PM MDT THU JUN 16 2011

COZ046-162300-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
428 PM MDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHEASTERN ELBERT COUNTY

AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED NEAR AGATE...OR 20 MILES
NORTHWEST OF LIMON...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO AGATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 3957 10406 3957 10371 3931 10397 3945 10412
TIME...MOT...LOC 2228Z 217DEG 16KT 3948 10394
Local storm report, Jun 16, 5:20 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
520 PM MDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     LIMON                   39.27N 103.69W
06/16/2011  E60.00 MPH       LINCOLN            CO   TRAINED SPOTTER

            ESTIMATED WIND GUSTS 50 TO 60 MPH.

0453 PM     TSTM WND GST     LIMON                   39.27N 103.69W
06/16/2011  M77.00 MPH       LINCOLN            CO   ASOS

            WINDS 35046G77 MPH AT 1649 MDT

0437 PM     TSTM WND GST     1 N STRASBURG           39.75N 104.30W
06/16/2011  M68.00 MPH       ADAMS              CO   TRAINED SPOTTER

            SOUTH WINDS SUSTAINED AT 31 MPH. DAVIS WX EQUIP.

0418 PM     TSTM WND GST     6 S BENNETT             39.67N 104.42W
06/16/2011  M62.00 MPH       ARAPAHOE           CO   TRAINED SPOTTER

            SUSTAINED WINDS 30 TO 40 MPH. DAVIS WX EQUIP.

&&

BENTON

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:50 PM MDTRed Flag WarningBOUArapahoe, Boulder, Clear Creek, Douglas, Elbert, Gilpin and 5 more25 hr
Jun 16, 1:00 PM MDTSpecial Weather StatementBOUJackson30 min
Jun 16, 2:45 PM MDTAreal Flood AdvisoryBOUGrand9 days
Jun 16, 3:05 PM MDTSpecial Weather StatementBOUArapahoe25 min
Jun 16, 3:48 PM MDTSpecial Weather StatementBOUElbert27 min
Jun 16, 4:28 PM MDTSpecial Weather StatementBOUElbert32 min
Jun 16, 5:03 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert, Lincoln, Washington23 min
Jun 16, 5:24 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Elbert, Lincoln, Morgan, Washington66 min
Jun 16, 5:57 PM MDTSpecial Weather StatementBOUDouglas48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.